Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects are HIV- or medication related?
Feb 24, 2005

Dear Doctor, Since June 2003 I am taking FUZEON combined with the Resist 2 trial of TIPRANAVR boosted by RITONAVIR. This trial started a few months after my 1st injections with FUZEON, but on top of the abovementioned meds I also take many other HIV-medicines where we could assume resistence had occurred in the past: AZT, VIREAD, VIRAMUNE, EPIVIR. When I took these last meds only I of course had bad results in HIV-Rna and also my CD-4 count was lousy <10, but I had no side effects from medication other than diarrhoea caused by Microsporidium-parasites. However: since I started FUZEON and after that the TIPRANAVIR tral I am experiencing all kinds of annoying side effects that I attribute to either FUZEON or TIPRANAVIR. Or I could imagine as well that the enormous amount of medication makes my body say: Enough already! These side effects consist of a neurological disorder called Restless legs ans also an overproduction of stomacjuices that make me vomit mornings and now, after having taken suppressants against these juices they do not seem to work any longer. Is this all normal or are there ways to manage these side effects a bit better? And could they be caused by HIV as my doctor seems to imply? Thanks

Robert from Holland

Response from Dr. Henry

Those side effects would seem unlikely to be due to Fuzeon. Tipranavir with Ritonavir as well as AZT and tenofovir can cause considerable GI side effects. Other GI problems (such as H pylori infection) can contribute to upper GI complainst that may be worth evaluating. Restless legs syndrome occurs in the general population as well as in HIV infected persons (perhaps at a higher rate). There are a number of treatment approaches to restless leg syndrome that can offer symptomatic relief. I would say that many patiens taking as many HIV meds as you are experience very annoying side effects that impact quality of life and ability to continue taking the meds (thus the need for more new drugs such as chemokine receptor inhibitors). KH



Previous
Resistance and still working
Next
Creatine and lipodistrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement